MAUDE Adverse Event Report: CARDINAL HEALTH BN MAR BIOP/ASP NDL 11X4LL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE

CARDINAL HEALTH BN MAR BIOP/ASP NDL 11X4LL; NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Model Number 8881247111
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
During the mesc collection procedure, the aspirate needle was inserted by the operator at the level of the right posterior iliac crest, in order to proceed with bone marrow blood aspiration.Subsequently, when the operator was withdrawing the needle, the handle of the device disengaged from the needle and remained stuck in the thickness of the bone.In a few minutes, using klemmer forceps, it was possible to remove the needle from the bone seat, and continue with the collection procedure using other needles from the same batch, without further incidents.There was no patient injury reported.
 
Additional Manufacturer Narrative
An investigation is currently underway.Upon completion, the results will be forwarded.
 
Additional Manufacturer Narrative
Updated h6 evaluation codes: health effect - clinical code to code 2687.
 
Additional Manufacturer Narrative
A sample was not received for the investigation.The device history record was reviewed and indicated that the product was released accomplishing all quality standards.Because a sample was not returned, we were unable to perform a follow up investigation to include functional and visual evaluations to confirm the reported issue and determine a root cause.A corrective action is not applicable at this time.If a sample is received at a later date, this complaint will be reopened for further investigation.This complaint will be used for tracking and trending purposes.

Brand Name
BN MAR BIOP/ASP NDL 11X4LL
Common Device Name
NEEDLE, ASPIRATION AND INJECTION, DISPOSABLE
Manufacturer (Section D)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer (Section G)
CARDINAL HEALTH
777 west street
mansfield MA 02048
Manufacturer Contact
jill saraiva
777 west street
mansfield, MA 02048
5086183640
MDR Report Key16545790
Report Number1282497-2023-10746
Device Sequence Number5946450
Product Code GAA
UDI-Device Identifier10884521020498
UDI-Public10884521020498
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number8881247111
Device Catalogue Number8881247111
Device Lot Number190880224
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Supplement Date Received by Manufacturer02/24/2023
02/24/2023
Initial Report FDA Received Date03/15/2023
Supplement Report FDA Received Date03/20/2023
04/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Patient SexUnknown